Flash Flood, Clark
- When
- July 25, 1:45 PM PST to 2:45 PM PST
- Where
- Clark County, Cottonwood Lndg
- Cause
- Heavy Rain
- Reported by
- Park/Forest Service
- Coordinates
- 35.500, -114.700
Roads were flooded at the campground at Cottonwood Cove.
A push of monsoon moisture brought thunderstorms with flash flooding and severe weather to the Mojave Desert and Southern Great Basin from July 24th through the 30th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS VEF wrote it up.
A push of monsoon moisture brought thunderstorms with flash flooding and severe weather to the Mojave Desert and Southern Great Basin from July 24th through the 30th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 25, 10:00 AM PST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1100 AM PDT WED JUL 25 2007 .SYNOPSIS...DEEP MONSOONAL MOISTURE WILL REMAIN OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THROUGH THE WEEK AND UPCOMING WEEKEND. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL DECREASE BEGINNING THURSDAY AS HIGH PRESSURE ALOFT MOVES IN FROM THE EAST. && .UPDATE...PLENTY OF MOISTURE REMAINS OVER EASTERN PORTIONS OF THE CWA WITH PW VALUES WELL OVER AN INCH AND EVEN APPROACHING 2 INCHES OVER FAR SOUTHERN MOHAVE COUNTY. CONVECTION HAS BEGUN EARLIER TODAY DUE TO THE EARLIER HEATING AND LESS CLOUD COVER THAN 24 HOURS AGO. WINDS ALOFT ARE ALSO LIGHT AND EXPECT TO SEE SOME TRAINING OF CELLS WHICH IS ALREADY EVIDENT OVER PORTIONS OF SOUTHERN MOHAVE COUNTY. ELSEWHERE OVER THE CWA...DRIER AIR HAS MOVED INTO THE WESTERN PORTIONS OF THE AREA...BUT DEW POINTS ARE IN THE 50S AND 60S...SO MOISTURE IS STILL AVAILABLE. THINK THAT THUNDERSTORMS WILL BE MORE ISOLATED OVER THE WESTERN HALF WITH THE MORE CONCENTRATED STORMS OVER THE EAST. HAVE ISSUED A FLASH FLOOD WATCH FOR MOHAVE COUNTY...SOUTHERN CLARK COUNTY...AND EXTREME EASTERN SB COUNTY. && .PREV DISCUSSION...245 AM WED JULY 25...SHORT TERM...SATELLITE SHOWS DEBRIS CLOUDS ALONG AND EAST OF A LINE FROM TONOPAH...TO LAS VEGAS...TO ESSEX...WITH MOSTLY CLEAR SKIES FARTHER WEST. THE CLEAR SLOT IS ASSOCIATED WITH A MID LEVEL CIRCULATION CENTER OVER NORTHERN CALIFORNIA WHICH HAS BEEN SLOWLY MOVING NORTHWEST FOR THE PAST SEVERAL DAYS...BUT IS EXPECTED TO OPEN UP AND LIFT OUT TO THE NORTHEAST TODAY. THIS FEATURE WILL PRODUCE AN AREA OF LIFT...AND WITH THE DEEP MOISTURE IN PLACE...CONSIDERED A FLASH FLOOD WATCH. HOWEVER...SATELLITE ANALYSIS/EXTRAPOLATION PLUS THE NAM AND GFS OUTPUT SUGGEST THAT THE BEST LIFT WILL BE JUST NORTH OF OUR AREA. WFO LKN HAS ISSUED A WATCH FOR THEIR AREA /THANKS FOR CHAT/. SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON IN THE HEAT OF THE DAY...WITH LESS COVERAGE IN THE DRY SLOT COVERING THE WESTERN ZONES. LAYER MEAN WIND SHOULD BE SUFFICIENT TO PREVENT STORMS FROM BEING STATIONARY /ESPECIALLY CONSIDERING THE SLIGHTLY STRONGER WINDS ASSOCIATED WITH THE MID LEVEL CIRCULATION/...BUT CANNOT RULE OUT ONE OR TWO BACKBUILDING STORMS AGAIN TODAY. AFTER THE CIRCULATION LIFTS AWAY TODAY/TONIGHT...MID LEVEL RIDGE OVER THE ROCKIES IS EXPECTED TO RETROGRADE BACK OVER THE DESERT SOUTHWEST. THIS WILL TRAP THE LOW LEVEL MOISTURE IN PLACE...AND RECYCLE IT EACH DAY FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING STORMS. COVERAGE WILL BE LESS THAN TODAY DUE TO THE MID LEVEL WARMING...BUT WEAKENING LAYER MEAN WINDS WILL INCREASE THE RISK FOR STATIONARY STORMS AND LOCALIZED FLASH FLOODING. ALSO WATCHING TROPICAL STORM DALILA NEAR THE MOUTH OF THE GULF OF CALIFORNIA. NOT SURE IT GOT QUITE FAR ENOUGH NORTHEAST TO PRODUCE A MOISTURE SURGE UP THE GULF...BUT WILL HAVE TO KEEP AN EYE ON IT. .LONG TERM...BROAD RIDGING OVER THE AREA WITH A HIGH CENTER WOBBLING AROUND OR NEAR THE FOUR CORNERS AREA IS THE PRIMARY FEATURE FOR THE EXTENDED. WITH NO DISCERNIBLE MINOR SYSTEMS TO PROVIDE DYNAMIC LIFT EXPECT A REPETITIVE PATTERN OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY FROM MOISTURE TRAPPED UNDER HIGH FROM THE PREVIOUS MONSOON SURGE. DGEX AND ECMWF DO HINT AT A RECHARGE OF THE MOISTURE IN ANOTHER SURGE NEXT WEDNESDAY WHICH COULD CALL FOR AN UPPING OF THE POP FORECAST FOR THEN IN NEXT FORECAST PACKAGE. DID LOWER TEMPERATURES A BIT TO BE A BIT CLOSER TO GUIDANCE AND CONSIDERING THE MOIST FORECAST IS TO BE EXPECTED. && .AVIATION...FOR MCCARRAN...THE CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS WILL CONTINUE ONCE AGAIN TODAY. COVERAGE WILL STILL BE WIDESPREAD AND NOT EXACTLY SURE IT WILL RAIN ON THE AIRPORT ITSELF. AT THIS TIME WILL USE A VICINITY TERM IN THE TAF TO DENOTE THE UNCERTAINTY. THE BEST CHANCE FOR ORGANIZED ACTIVITY WILL BE TO THE EAST OF LAS VEGAS VALLEY. ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF THE WEEK AS MOISTURE BECOMES TRAPPED UNDER THE HIGH PRESSURE CENTER THAT WILL MOVE BACK OVER THE AREA. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. STORMS WILL BE MORE ORGANIZED AND HAVE A BETTER CHANCE FOR TRAINING FOR MOHAVE COUNTY...EXTREME SOUTHERN CLARK COUNTY AND THE EASTERN PART OF SAN BERNARDINO COUNTY. OUTSIDE OF THOSE AREAS ISOLATED SHOWERS WILL STILL BE POSSIBLE. WILL USE VICINITY FOR VGT...DRA...AND DAG. THE LEAST CHANCE FOR THUNDERSTORMS WILL BE BIH SO WILL LEAVE ANY MENTION OUT OF THAT TAF. THE CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS WILL CONTINUE DURING THE REST OF THE WEEK WITH LITTLE CHANGE EXPECTED TO THE WEATHER PATTERN. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLASH FLOOD WATCH UNTIL 9PM FOR ZONES 021/022. .AZ...FLASH FLOOD WATCH UNTIL 9PM FOR ZONES 001-003/36. .CA...FLASH FLOOD WATCH UNTIL 9PM FOR ZONE 527. && GORELOW/81/MORGAN/JACQUES HTTP://WEATHER.GOV/LASVEGAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1122 AM PDT WED JUL 25 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-260930- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1122 AM PDT WED JUL 25 2007 /1122 AM MST WED JUL 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT DEEP MOISTURE AND UNSTABLE AIR WILL FUEL SCATTERED AFTERNOON AND EVENING THUNDERSTORMS FROM NOW UNTIL 7 PM...OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. LOCALLY HEAVY RAIN AND FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY FOR LOCATIONS ACROSS MOHAVE COUNTY...EXTREME EASTERN CLARK COUNTY AND EXTREME EASTERN SAN BERNARDINO COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL BE ON THE DECREASE. ISOLATED FLASH FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. 81
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
218 PM PDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLASH FLOOD NEW KINGMAN-BUTLER 35.26N 114.03W
07/25/2007 MOHAVE AZ TRAINED SPOTTER
ROAD IMPASSIBLE ACROSS SEVERAL LOCATIONS ON STOCKENHILLS
RD DUE TO DEBREE BEING WASHED ACROSS THE ROAD.
&&
81The Las Vegas radar (KESX), 28 km away, was scanning. The volume nearest the first event began at 21:42 UTC.
2 thunderstorm wind, 1 flash flood, 1 hail. Local standard time, as filed.
Roads were flooded at the campground at Cottonwood Cove.
Thunderstorm winds blew down trees at Cottonwood Cove.
At Beaver Dam State Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2007Every state in 2007This day in weather historyWarnings in Nevada, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38720, 38722, 38725, 38727.